Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 2, NWS Springfield, MO

March 13, 202520 counties in Missouri

NWS Springfield, MO issued this wind advisory at Mar 13, 2025, 1:34 AM CDT for 20 counties in Missouri. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2025, 1:34 AM CDT (06:34 UTC)
In effect from
Mar 14, 2025, 10:00 AM CDT
Expired
Mar 15, 2025, 1:00 AM CDT
In force
15 hr
Issued by
NWS Springfield, MO

Counties Camden County, MO, Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
2759 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

566 
WWUS73 KSGF 130634
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
134 AM CDT Thu Mar 13 2025

MOZ056>058-069>071-080>083-091-092-095>098-103>106-131445-
/O.NEW.KSGF.WI.Y.0002.250314T1500Z-250315T0600Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone-Taney-
Ozark-Oregon-
Including the cities of Laquey, Birch Tree, Christian Center,
Nixa, Ava, Laurie, Indian Point, Greer, Selmore, March, Pomona,
Kimberling City, Teresita, Versailles, Alton, Hollister, Osage
Beach, West Plains, Eldon, Couch, Mansfield, Dawson, Wasola,
Branson, Rome, Huggins, Powersite, Lebanon, Plato, Village of
Four Seasons, Edgewater Beach, Ozark Beach, Salem, Northwye,
Lynchburg, Stover, Darien, Winona, Goodhope, Seymour, Jadwin,
Squires, Mountain Grove, Siloam Springs, Buffalo, Montier, Silver
Dollar City, Vichy, Decaturville, Thayer, Vanzant, Forsyth,
Gladden, Marshfield, Kirbyville, Olive, Lake Spring, Fort Leonard
Wood, Rolla, Ozark, Waynesville, Rogersville, Thomasville, Lake
Ozark, Howes, Duncan, South Fork, White Church, Graff, Crane,
Bendavis, Rocky Mount, Bangert, Roby, Pottersville, Aurora
Springs, Plad, Northview, Charity, Camdenton, Roach, Foose,
Dogwood, Elsey, Wilderness, and Windyville
134 AM CDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of central, east central, south central, and 
  southwest Missouri.

* WHEN...From 10 AM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093-094-101-102-131445-
/O.NEW.KSGF.HW.A.0001.250314T1500Z-250315T0100Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Jasper-Dade-Greene-Newton-Lawrence-McDonald-Barry-
Including the cities of Lowell, Mount Vernon, El Dorado Springs,
Pineville, Meinert, Greenfield, Carthage, Neosho, Aurora,
Neutral, Pittsburg, Cross Timbers, Wheatland, Baxter Springs,
Springfield, Mora, Quincy, Kenoma, Lamar, Chicopee, Cole Camp,
Whitakerville, Joplin, Johnson City, Monett, Bolivar, Nevada,
Tiffin, Stippville, Hermitage, Lone Oak, Appleton City,
Marionville, Cassville, Fort Scott, Riverton, Warsaw, Stockton,
Pawnee Station, Columbus, South West City, Edmonson, Arnica,
Madry, Filley, Lockwood, Crockerville, Rocky Comfort, Goodman,
Caplinger Mills, Sherwin, Noel, Lincoln, Cedar Springs,
Weaubleau, and Anderson
134 AM CDT Thu Mar 13 2025

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY 
EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Portions of southeast Kansas and central, southwest, and 
  west central Missouri.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

PC
3 follow-up statements
957 
WWUS73 KSGF 130649
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
149 AM CDT Thu Mar 13 2025

MOZ056>058-069>071-080>083-091-092-095>098-103>106-140015-
/O.CON.KSGF.WI.Y.0002.250314T1500Z-250315T0600Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone-Taney-
Ozark-Oregon-
Including the cities of Laquey, Birch Tree, Christian Center,
Nixa, Ava, Laurie, Indian Point, Greer, Selmore, March, Pomona,
Kimberling City, Teresita, Versailles, Alton, Hollister, Osage
Beach, West Plains, Eldon, Couch, Mansfield, Dawson, Wasola,
Branson, Rome, Huggins, Powersite, Lebanon, Plato, Village of
Four Seasons, Edgewater Beach, Ozark Beach, Salem, Northwye,
Lynchburg, Stover, Darien, Winona, Goodhope, Seymour, Jadwin,
Squires, Mountain Grove, Siloam Springs, Buffalo, Montier, Silver
Dollar City, Vichy, Decaturville, Thayer, Vanzant, Forsyth,
Gladden, Marshfield, Kirbyville, Olive, Lake Spring, Fort Leonard
Wood, Rolla, Ozark, Waynesville, Rogersville, Thomasville, Lake
Ozark, Howes, Duncan, South Fork, White Church, Graff, Crane,
Bendavis, Rocky Mount, Bangert, Roby, Pottersville, Aurora
Springs, Plad, Northview, Charity, Camdenton, Roach, Foose,
Dogwood, Elsey, Wilderness, and Windyville
149 AM CDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM CDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Portions of central, east central, south central, and 
  southwest Missouri.

* WHEN...From 10 AM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093-094-101-102-140015-
/O.CON.KSGF.HW.A.0001.250314T1500Z-250315T0100Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Jasper-Dade-Greene-Newton-Lawrence-McDonald-Barry-
Including the cities of Lowell, Mount Vernon, El Dorado Springs,
Pineville, Meinert, Greenfield, Carthage, Neosho, Aurora,
Neutral, Pittsburg, Cross Timbers, Wheatland, Baxter Springs,
Springfield, Mora, Quincy, Kenoma, Lamar, Chicopee, Cole Camp,
Whitakerville, Joplin, Johnson City, Monett, Bolivar, Nevada,
Tiffin, Stippville, Hermitage, Lone Oak, Appleton City,
Marionville, Cassville, Fort Scott, Riverton, Warsaw, Stockton,
Pawnee Station, Columbus, South West City, Edmonson, Arnica,
Madry, Filley, Lockwood, Crockerville, Rocky Comfort, Goodman,
Caplinger Mills, Sherwin, Noel, Lincoln, Cedar Springs,
Weaubleau, and Anderson
149 AM CDT Thu Mar 13 2025

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY 
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...Portions of southeast Kansas and central, southwest, and 
  west central Missouri.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

PC
729 
WWUS73 KSGF 131752
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1252 PM CDT Thu Mar 13 2025

MOZ056>058-069>071-080>083-091-092-095>098-103>106-141200-
/O.CON.KSGF.WI.Y.0002.250314T1500Z-250315T0600Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone-Taney-
Ozark-Oregon-
Including the cities of Teresita, Birch Tree, Ozark Beach,
Mountain Grove, Fort Leonard Wood, Elsey, Lebanon, Versailles,
Pottersville, Roach, Nixa, Winona, Siloam Springs, Buffalo,
Lynchburg, Montier, Bendavis, Vanzant, Salem, Rogersville,
Stover, March, Dogwood, Alton, Kirbyville, Silver Dollar City,
Forsyth, Windyville, Indian Point, Greer, Gladden, Christian
Center, Thayer, Village of Four Seasons, Northview, Foose,
Edgewater Beach, Wilderness, Mansfield, Rome, Wasola, Lake Ozark,
Branson, Bangert, Pomona, Lake Spring, Ava, Darien, Roby,
Northwye, Huggins, Kimberling City, Crane, Aurora Springs, Olive,
Duncan, Osage Beach, Charity, Laurie, Waynesville, Vichy, Couch,
Jadwin, Howes, Dawson, Camdenton, Squires, Plato, Goodhope,
Hollister, Decaturville, Laquey, Seymour, Plad, Graff, White
Church, Rolla, Marshfield, Rocky Mount, Powersite, South Fork,
Selmore, West Plains, Thomasville, Eldon, and Ozark
1252 PM CDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM CDT 
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Portions of central, east central, south central, and 
  southwest Missouri.

* WHEN...From 10 AM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093-094-101-102-141200-
/O.CON.KSGF.HW.A.0001.250314T1500Z-250315T0100Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Jasper-Dade-Greene-Newton-Lawrence-McDonald-Barry-
Including the cities of Mount Vernon, Nevada, Fort Scott,
Greenfield, El Dorado Springs, Quincy, Carthage, Johnson City,
Tiffin, Kenoma, Filley, Bolivar, Stockton, Anderson, Lone Oak,
Sherwin, Noel, Caplinger Mills, Marionville, Lowell, Neosho,
Aurora, Springfield, Monett, Baxter Springs, Neutral, Lockwood,
Meinert, South West City, Cassville, Madry, Riverton, Columbus,
Stippville, Warsaw, Appleton City, Weaubleau, Hermitage,
Pineville, Lincoln, Cole Camp, Whitakerville, Lamar,
Crockerville, Joplin, Chicopee, Cross Timbers, Arnica, Goodman,
Mora, Cedar Springs, Pittsburg, Wheatland, Rocky Comfort, Pawnee
Station, and Edmonson
1252 PM CDT Thu Mar 13 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...Portions of southeast Kansas and central, southwest, and 
  west central Missouri.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

KP
861 
WWUS73 KSGF 140739
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
239 AM CDT Fri Mar 14 2025

MOZ056>058-069>071-080>083-091-092-095-103-150000-
/O.UPG.KSGF.WI.Y.0002.250314T1500Z-250315T0600Z/
/O.NEW.KSGF.HW.W.0002.250314T1500Z-250315T0600Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Webster-Wright-Christian-Stone-
Including the cities of Northwye, Foose, Village of Four Seasons,
Seymour, Rolla, Rocky Mount, Laurie, March, Lake Ozark, Silver
Dollar City, Marshfield, Waynesville, Nixa, Christian Center,
Aurora Springs, Graff, Stover, Versailles, Buffalo, Bendavis,
Lynchburg, Howes, Gladden, Duncan, Charity, Decaturville,
Lebanon, Dawson, Kimberling City, Ozark, Camdenton, Lake Spring,
Crane, Mountain Grove, Rogersville, Elsey, Indian Point, Huggins,
Selmore, Laquey, Bangert, Darien, Fort Leonard Wood, Plad, Eldon,
Mansfield, Windyville, Roby, Salem, Vichy, Plato, Olive, Jadwin,
Northview, Roach, and Osage Beach
239 AM CDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT 
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Portions of central, east central, south central, and 
  southwest Missouri.

* WHEN...From 10 AM this morning to 1 AM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093-094-101-102-150000-
/O.UPG.KSGF.HW.A.0001.250314T1500Z-250315T0100Z/
/O.NEW.KSGF.HW.W.0002.250314T1500Z-250315T0600Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Jasper-Dade-Greene-Newton-Lawrence-McDonald-Barry-
Including the cities of Marionville, Monett, Johnson City, Rocky
Comfort, Anderson, Warsaw, Meinert, Edmonson, Bolivar,
Stippville, Lamar, Stockton, Lowell, Chicopee, South West City,
Cassville, Cedar Springs, Caplinger Mills, Joplin, Pawnee
Station, Mount Vernon, Quincy, Sherwin, Riverton, Tiffin,
Crockerville, Kenoma, Arnica, Aurora, Springfield, Goodman,
Madry, Neutral, Pittsburg, Cole Camp, Wheatland, Carthage,
Appleton City, Greenfield, Lincoln, Lone Oak, Weaubleau, Neosho,
Fort Scott, Columbus, Pineville, Nevada, Hermitage, Cross
Timbers, Filley, Noel, El Dorado Springs, Mora, Baxter Springs,
Whitakerville, and Lockwood
239 AM CDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT 
SATURDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Portions of southeast Kansas and central, southwest, and 
  west central Missouri.

* WHEN...From 10 AM this morning to 1 AM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

MOZ096>098-104>106-150000-
/O.CON.KSGF.WI.Y.0002.250314T1500Z-250315T0600Z/
Douglas-Howell-Shannon-Taney-Ozark-Oregon-
Including the cities of Couch, Rome, Pottersville, Kirbyville,
White Church, Winona, Goodhope, Thayer, Pomona, Greer, Siloam
Springs, Forsyth, Edgewater Beach, Powersite, Wasola, Wilderness,
Dogwood, Vanzant, Montier, Birch Tree, Hollister, Teresita, West
Plains, Branson, Ava, South Fork, Squires, Alton, Ozark Beach,
and Thomasville
239 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM 
CDT SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Howell, Oregon, Shannon, Douglas, Ozark, and Taney 
  Counties.

* WHEN...From 10 AM this morning to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Titus

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:28 AM CDT, 1 hour 6 minutes earlier. Its key messages:

  • There is a 10-30% chance of showers and isolated thunderstorms tonight south of Highway 60.
  • There is an enhanced risk for severe thunderstorms Friday evening, mainly along and east of the Highway 63 corridor.
  • Non-thunderstorm wind gusts of 40 to 50 mph are looking increasingly likely on Friday along with a significant fire danger, especially west of Highway 65.
Area forecast discussion, Mar 13, 12:28 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1228 AM CDT Thu Mar 13 2025

.KEY MESSAGES...

- There is a 10-30% chance of showers and isolated thunderstorms
  tonight south of Highway 60.

- There is an enhanced risk for severe thunderstorms Friday
  evening, mainly along and east of the Highway 63 corridor.

- Non-thunderstorm wind gusts of 40 to 50 mph are looking
  increasingly likely on Friday along with a significant fire
  danger, especially west of Highway 65.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 245 PM CDT Wed Mar 12 2025

Current Conditions and Synoptic Overview: Water vapor and upper
air analysis generally shows a split upper level flow pattern
across the US. A shortwave could be seen currently moving east
across the Texas/Oklahoma panhandle with a surface low across
northern Oklahoma. The airmass was quite dry across the region
with a PW value of 0.31in as the lower and mid levels are dry.
There are some mid/high level clouds were moving northeast
through Oklahoma towards the region however skies were currently
clear with temps in the upper 70s to lower 80s. Surface RH
values were in the 20-30% range however winds were very light
(less than 15mph) which has kept the fire danger slightly lower.

Through Tonight: The shortwave will move east through Oklahoma
and into Arkansas overnight. This will likely keep most of the
moisture to our south. However a few CAMS try to sneak some
showers and isolated storms into areas along the
Missouri/Arkansas border from Branson over to West Plains and
Alton. We have kept pops in the 20-30 percent range there
however many locations will remain dry. Clouds and light winds
should help to keep temps well above average with most areas
staying in the low to middle 50s all night.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 245 PM CDT Wed Mar 12 2025

Thursday: Some weak mid level ridging looks to build in and
latest HREF guidance suggests high potential of mostly clear
skies for the late morning and afternoon hours. Mean 850mb temps
of 12-15C should favor highs again well above average in the
upper 70s to lower 80s with some records possible. See climate
section below. RH values will be similar to today however
speeds again will be relatively light (less than 15 mph).

Friday: A powerful storm system will move quickly through the
Rockies and into the central plains. This system looks to
become negatively tilted as it closes off and turns poleward
Friday afternoon. To put this system into perspective, the
current forecasted surface low (around 976-980mb) that tracks
from Kansas into Iowa would be near the climatological minimums
via NAEFS/GEFS data. Therefore, expect a very tight pressure
gradient with this system with a strong dryline and Pacific
front moving east towards the area.

Winds: Given the strong pressure gradient, expect southerly
winds to increase rapidly through the day. The ECMWF Shift of
Tails tool has EFI values around 0.9 with a SOT of 1 which leads
to fairly high confidence in a high wind event. Latest NBM probs
for wind gusts over 45mph has now increased further into the
60-90% range. We are even seeing a signal for wind gusts
approaching 55mph, especially west of Springfield as the dry
line approaches and moves through. Some forecast soundings are
showing strong mixing potential Friday afternoon with momentum
transfers of 40-50kts. Therefore we will need to closely monitor
wind gust potential as we get closer. Can not rule out a High
Wind Watch or eventual Warning being issued tonight or
tomorrow. This will especially be true if the dry line moves
into and through the area earlier than forecast.

Severe: This system will have the wind fields for severe storms
however the questions remain on the moisture quality and depth.
Latest trends from the NBM continue to point towards dew points
reaching around 50 degrees. These low dewpoints play into the
instability potential. The latest NBM shows the highest chances
of MU CAPE above 500j/kg east of Highway 65. This is where SPC
has a slight to enhanced risk for severe storms. Guidance
continues to suggest storms developing along or east of Highway
65 and then moving east towards the eastern Ozarks. Wind fields
would support all severe hazards however with moisture in
question we will define these as we get closer. Some areas may not
see any precip, especially west of Highway 65. The time window
for severe storms will be small (4-6 hour) likely in that
6pm-12am window. However since the storm system has yet to make
landfall this timeframe could still shift earlier or later.

Fire: A significant to perhaps extreme fire danger could develop
across the western half of the area during the afternoon and
evening if that front moves through quickly. This would likely
pull in a very dry airmass (RH down to 20-25%). This combined
with wind gusts of 45-55mph would create a dangerous situation
and we will be monitoring this closely. The Hot Dry Windy Index
which is based off of GEFS members strongly supports a dangerous
fire weather situation. Red Flag Warnings would likely be needed
for portions of the area.

The Weekend: A trough will be slow to move through Saturday and
Sunday which leads to lower confidence in temps and any precip
chances. Ensemble variances increase as another shot at precip
arrive Sat night with a second frontal passage. Precip chances
still remain low and less than 20 percent. High temps should be
much closer to average if the clouds and lower 850mb temps
persist.

Next Week: Overall the ensembles suggest a large ridge
developing which will increase the southerly winds and 850mb
temps therefore well above average highs look to return along
with steady winds which will only increase the fire danger
again. We are already seeing signals for significant fire danger
by Monday and Tuesday.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1224 AM CDT Thu Mar 13 2025

VFR conditions and light winds will persist through the TAF
period.

&&

.CLIMATE...
Issued at 1143 AM CDT Wed Mar 12 2025

Record High Temperatures:

March 12:
KSGF: 81/2006
KVIH: 80/1954 (Broken Today)

March 13:
KSGF: 82/2012
KJLN: 83/2012
KVIH: 81/2012

March 14:
KSGF: 82/1971
KJLN: 80/2002
KVIH: 83/2012

March 18:
KVIH: 78/2012

Record High Minimum Temperatures:

March 14:
KSGF: 59/2012

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Titus
CLIMATE...Burchfield
Hazardous weather outlook, Mar 12, 7:00 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
700 PM CDT Wed Mar 12 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
700 PM CDT Wed Mar 12 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited lightning risk.

DISCUSSION...

There is a low (15 to 30 percent) chance for scattered showers
and thunderstorms tonight south of Highway 60. These thunderstorms
would not be severe.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Late in the week, precipitation chances return, with a 40 to 70%
chance of showers and thunderstorms Friday afternoon and evening.
There is potential for storms to be severe, but confidence in
impacts and specific details is limited at this time. The time
window for storms would likely be limited to a 4 to 6 hour window
between 6 PM and midnight.

Friday will also bring gusty non-thunderstorm winds, with gusts
of 40 to 50 mph and potentially 55 mph. These strong winds may be
damaging and make driving difficult. In addition, the combination
of low relative humidity values and strong wind gusts support a
return of significant fire weather conditions again on Friday.

Additional elevated to significant fire weather conditions will
exist Sunday, Monday, and Tuesday of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Price

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:34 AM CDTHigh Wind WatchSGFBarry, Barton, Benton, Cedar, Dade, Greene and 8 more25 hr
Mar 13, 1:41 AM CDTFire Weather WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 25 more11 hr
Mar 13, 12:28 PM CDTRed Flag WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 25 more42 hr

Nearby

Wind Advisories in Missouri, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.